Vol. 49, No. 2, 1973

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 294: 1
Vol. 293: 1  2
Vol. 292: 1  2
Vol. 291: 1  2
Vol. 290: 1  2
Vol. 289: 1  2
Vol. 288: 1  2
Vol. 287: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Subscriptions
Editorial Board
Officers
Special Issues
Submission Guidelines
Submission Form
Contacts
Author Index
To Appear
 
ISSN: 0030-8730
On the maximal number of linearly independent real vectors annihilated simultaneously by two real quadratic forms

Frank Uhlig

Vol. 49 (1973), No. 2, 543–560
Abstract

For a nonsingular pair of real symmetric (r.s.) matrices S and T the maximal number m of lin. ind. vectors simultaneously annihilated by the associated quadratic forms is computed as a function of the real Jordan normal form of S1T. Conversely one can deduce which real Jordan normal form S1T must have, if a specific m is the maximal number of such vectors. Furthermore, two new conditions are found that assure S and T to be simultaneously diagonalizable by a real congruence transformation.

Mathematical Subject Classification 2000
Primary: 15A21
Milestones
Received: 12 July 1972
Published: 1 December 1973
Authors
Frank Uhlig